My body began itches after I began using Simvastatin-a cholesterol medicine
Does "Simvastatin" cause body itching???
I know that one of the side effect of Simvastatin is "itching". I began to use it one week before. But since that, I began to have body itching all over my body. I wonder if it is just a time coincidence, or it is a result of the negative effect of the Simvastatin??
Simvastatin is generally well-tolerated and side effects are rare. Minor side effects include constipation, diarrhea, fatigue, gas, heartburn, and headache. Major side effects include abdominal pain or cramps, blurred vision, dizziness, easy bruising or bleeding, itching, muscle pain or cramps, rash, and yellowing of the skin or eyes.
This could be an allergic reaction to the drug. It will stop if the drug is withdrawn.
You need to inform your doctor about this development. He might want to substitute it with another.
It cannot be a time coincidence unless you had the itching prior to starting the drug.
You could apply an anti-itch lotion or cold compresses on the skin to soothe the areas.
If itching persists after you stop the drug for a few days, then you may take anti-histamines to treat it but you will first need to discuss this with your Physician.
Thanks for your comments. The day I stopped using Simvastatin, I contacted my doctor regarding this. The doctor told me to stop using it immediately after he heard that my body got some allergic reaction toward the drug. The doctor gave me XYZAL-sample medicine- for itching. He gave me four pills and plus a Cholestorel medicine called NIASPAN. He said if itching goes away after four days of using the XYZAL, then I will try Niaspin and see how my body will react.
Now, after using XYZAL for two days, my body is still itching, there is no diffrence yet. I got two more pills of XYZAL. I'll wait two more days and I'll publish my comment about this medicine.
On August 5, I finished the four pills of XYZAL that was given to me for my body itching. Unfortunately, the result is NO RESULT. The medicine had ZERO effect on my body.
Now, again based on my doctor recommendation I am using ZYRTEC temporarily. So far, it looks like ZYRTEC has also NO EFFECT on my body. Of course, one can argue that it needs some time to have some some effect on body.... etc.
Friday, August 08, 2008, I have an appointment with Dermatologist. I cant wait to see what dermatologist will recommend.
Because, so far, it looks like "try and error" which means if a medicine works then that is good, if not then lets try another and it continuous as a loop.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.